MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR
Model Number 51-563-30-09
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 06/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Reference exemption number e2017029.
 
Event or Problem Description
Patient had a cranial distractor implanted on (b)(6) 2017.The distractor broke sometime thereafter.A second surgery was completed to replace the broken device on (b)(6) 2017.Patient's mother reported that the patient played with the device frequently.
 
Additional Manufacturer Narrative
An investigation was performed using visual and stereo microscopic inspection on the distractor returned.Process evaluation was also completed on the lot number provided.The stereo microscope investigation revealed tensile cracks.Further investigation determined that there was no indication of material or manufacturing defects observed.A review of the product device history files was performed based on the lot number provided.No discrepancies were found in this investigation.The results of the investigation have concluded the root cause for the device breaking was due to strain on the device which caused mechanical stress.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
DISTRACTION, INTERNAL
Common Device Name
DISTRACTOR
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key6705195
Report Number9610905-2017-00059
Device Sequence Number964524
Product Code MQN
UDI-Device Identifier00888118082145
UDI-Public(01)00888118082145
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K010139
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2017
Report Date (Section F) 06/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number51-563-30-09
Device Lot Number33026882
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2017
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/12/2017
Event Location Hospital
Date Report to Manufacturer06/12/2017
Initial Date Received by Manufacturer 06/12/2017
Supplement Date Received by Manufacturer09/21/2017
Initial Report FDA Received Date07/12/2017
Supplement Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age2 YR